Tennessee, 2012Flash Flooding in Tennessee, January 11, 2012
January 11, 2012 · NWS HUN · 3 events in 1 county or zone
A powerful and cold upper level low tracked northeast across the Tennessee Valley during the morning hours of the 11th. Numerous showers and thunderstorms produced an initial 1 to 2 inches of rain from the evening of the 10th into the overnight hours of the 11th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful and cold upper level low tracked northeast across the Tennessee Valley during the morning hours of the 11th. Numerous showers and thunderstorms produced an initial 1 to 2 inches of rain from the evening of the 10th into the overnight hours of the 11th.
As the low moved across during the mid to late morning hours, another round of heavy rainfall and strong thunderstorms. The secondary area of rain produced another 1 to 3 inches of rainfall. The runoff also created rapid rises on creeks and streams in the area. Schools were closed due to road closures in Moore County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jan 11, 4:31 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 11, 4:31 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
431 AM CST WED JAN 11 2012
.DISCUSSION...
EARLY MORNING ANALYSIS SHOWS A SFC LOW MOVING ACROSS THE SOUTHEAST
AND A VIGOROUS PARENT UPR LOW MOVING ACROSS THE SOUTHERN MISS
VALLEY. THE SFC PRESSURE PATTERN IS COMPLICATED AND INDICATES
PERHAPS A DOUBLE-LOW SITUATION STRETCHING FROM WEST CENTRAL AL INTO
WESTERN TN. MAINLY SHOWERS WITH A FEW EMBEDDED TSRA EXISTED THROUGH
MOST OF THE EVENING AND INTO THE EARLY MORNING HOURS. HOWEVER...THE
UPR LOW HAS GAINED AN INCREASINGLY NEGATIVE TILT AND WATER VAPOR
IMAGERY SHOWS A WELL DEFINED MID/UPR LVL DRY SLOT ROTATING AROUND
THE SOUTHERN/EASTERN PERIPHERY OF THE LOW INTO SOUTHERN AND CENTRAL
AL. STEEPENING LAPSE RATES AND STRENGTHENING UPR LVL DIFFLUENCE HAVE
LEAD TO THE RAPID DEVELOPMENT AND EXPANSION OF TSRA ACTIVITY EARLY
THIS MORNING. DEEP LAYER SHEAR IS REASONABLY IMPRESSIVE...BUT
EFFECTIVE SHEAR IS ESSENTIALLY ZERO WITH PARCELS STILL ELEVATED.
RECENT STORM ORGANIZATION HAS BEEN OBSERVED WITH A FEW EMBEDDED
CELLS...BUT WHILE STORMS REMAIN ELEVATED...THE PROSPECTS FOR SEVERE
WEATHER REMAIN SMALL. RADAR IMAGERY HAS INDICATED THE POSSIBILITY OF
BRIEF MAINLY SMALL HAIL IN A COUPLE OF THE CELLS. HOWEVER...THE MAIN
THREAT FROM THE RAIN AND STORMS THIS MORNING APPEARS TO BE LOCALLY
HEAVY RAINFALL LEADING TO FLASH FLOODING. WHILE NO REPORTS HAVE BEEN
RECEIVED THUS FAR...AND INDICATIONS ARE THAT RAINFALL HAS NOT
EXCEEDED THREAT VALUES...RAINFALL RATES AROUND ONE HALF TO ONE INCH
PER HOUR HAVE BEEN OBSERVED. WILL CONTINUE TO MONITOR FOR THIS AND
OTHER TYPICAL CONVECTIVE THREATS UNTIL THE STORMS PASS THROUGH THE
AREA THIS MORNING.
BASED ON THE LATEST TRENDS...THE MAIN SHIELD OF MDT/HVY RAIN MAY
EXIT CENTRAL AREAS AS EARLY AS 6 AM...AND EASTERN COUNTIES AS EARLY
AS 9 AM. POPS (ALTHOUGH STILL HIGH FOR TODAY) HAVE BEEN TAILORED TO
SHOW LOWER VALUES WEST/HIGHER EAST DURING THE 12Z-00Z
TIMEFRAME...BUT THIS IS MAINLY TO ACCOUNT FOR THE RAINFALL THIS
MORNING. AFTER THE FRONTAL PASSAGE...THE HEAVIER SHOWER ACTIVITY WILL
QUICKLY BEGIN TO WANE...BUT THE ADVANCE OF THE UPR LOW AND ASSOCIATED
LIFT WILL AID IN CONTINUED LGT SHRA AND LGT DRIZZLE THROUGH THE DAY.
BASICALLY...THIS IS SHAPING UP TO BE ANOTHER CLOUDY COOL DAY WITH LOW
CLOUDS...A FEW LGT SHOWERS AND DRIZZLE. THE INITIAL AIRMASS BEHIND
THE FRONT IS PACIFIC AND MODIFIED CONTINENTAL ORIGIN...AND THUS NOT
TOO COLD. TEMPS WILL INITIALLY FALL A LITTLE WITH THE PASSAGE OF THE
FRONT...BUT WILL BE NEARLY STATIONARY THROUGH THE REMAINDER OF THE
DAY WITH VALUES GENERALLY IN THE 50S.
A MUCH COLDER AIRMASS WILL ARRIVE IN THE TENNESSEE VALLEY TOMORROW
AS AN UPR TROUGH QUICKLY DEVELOPS IN THE CENTRAL/EASTERN CONUS. THE
LEADING EDGE OF THIS AIRMASS CAN ALREADY BE SEEN THIS MORNING MOVING
INTO THE NORTHERN PLAINS. TEMPERATURES TOMORROW MORNING WILL LIKELY
BE IN THE 40S AREAWIDE...BUT WILL FALL GRADUALLY THROUGH THE DAY AS
COLD ADVECTION CONTINUES. MOISTURE WITH THE COLD ARCTIC AIRMASS WILL
BE FOLLOWING THE FRONT ON THURSDAY...CHARACTERISTIC OF AN ANAFRONT
SITUATION. VERTICAL MOISTURE/THERMAL PROFILES HAVE BEEN INCREASINGLY
SUPPORTIVE OF DENDRITIC GROWTH AND THE 00Z AND EVEN LATEST 06Z
MODELS HAVE CONTINUES THIS TREND. EXPERIENCE ALSO SUGGESTS THAT THE
MOISTURE COLUMN WILL BE A LITTLE DEEPER THAN MODEL PROGS INDICATE.
AS A RESULT...MENTION OF FZN PRECIP HAS BEEN RETAINED IN THE FCST
PACKAGE FOR THIS MORNING. LIKEWISE...A CONTINUING TREND FOR STEEPER
LOW-LVL LAPSE RATES AND INCREASED FORCING FOR ASCENT WITH THE UPR
LOW HAVE LENT SUPPORT FOR INCREASED FORECAST CONFIDENCE. POPS WERE
RAISED ACCORDINGLY INTO THE CHANCE CATEGORY...BUT FURTHER INCREASES
MAY BE NECESSARY. QPF STILL LOOKS GENERALLY SMALL WITH THIS EVENT
AND WILL LIKELY BE GREATER ON THE HIGHER TERRAIN (AS WILL ANY
SNOWFALL ACCUMULATIONS). IN ADDITION TO THE FALLING TEMPS AND LGT
WINTRY MIX...WINDS WILL BE STRONG OUT OF THE NW ON THURSDAY...WITH
WIND CHILL PROBABLY IN THE 20S DURING THE DAY.
TEMPS WILL LIKELY FALL WELL BELOW FREEZING ON THURS NIGHT...BUT THE
COLDEST NIGHT OF THE PERIOD IS LIKELY TO BE ON SAT UNDER A CLEAR SKY
AND LGT WIND REGIME. LOWS IN THE UPR TEENS TO LOW 20S APPEAR
PROBABLE AT THIS TIME. A BRIEF WARMUP WILL OCCUR LATER ON SATURDAY
AHEAD OF ANOTHER QUICK BUT GLANCING BLOW OF COLD AIR. TEMPS MAY
BE SLIGHTLY COOLER ON SUNDAY BUT THEN ANOTHER REBOUND INTO WARMER
TEMPS IS IN STORE FOR EARLY NEXT WEEK.
MODEL CONSENSUS IS INCREASING FOR ANOTHER FRONT AND CHANCE FOR RAIN
FROM LATE MONDAY INTO TUESDAY. HOWEVER...THIS FRONT WILL BE THE
LEADING EDGE OF A PACIFIC AIRMASS UNDER A DEVELOPING ZONAL FLOW
REGIME AND THUS NOT LIKELY THAT STRONG. LONG WAVE TRENDS AND
TELECONNECTIONS SUGGEST TEMPS NEAR TO ABOVE NORMAL FOR MOST OF NEXT
WEEK.
KDW
&&
.AVIATION...
/ISSUED 1146 PM CST TUE JAN 10 2012/
FOR 06Z TAFS...
INCLEMENT FLYING WEATHER WILL CONTINUE FOR MUCH OF THIS TAF
PERIOD...AS A STORM SYSTEM NEARS FROM THE WEST. WIDESPREAD SHOWERS
WITH A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED TO AFFECT THE AIRPORTS
THROUGH THE OVERNIGHT...WITH VCTS NOTED THROUGH THE LATE NIGHT...WITH
06-09Z WHEN TSRA ARE MORE LIKELY. THE COLD FRONT ASSOCIATED WITH THIS
SYSTEM WILL MOVE ACROSS KMSL AROUND 13Z...AND KHSV BETWEEN 16-17Z.
WINDS WILL BECOME WESTERLY AFTER THE FRONT PASSES...IN THE 10-20KT
RANGE...ALBEIT A BIT HIGHER AT KMSL BEING CLOSER TO THE SURFACE LOW.
EXTENSIVE POST FRONTAL CLOUDS WILL KEEP AT LEAST MVFR CEILINGS IN WED
EVENING. THERE IS A SLIGHT CHANCE FOR BORDERLINE VFR/MVFR AT KMSL
LATE IN THE TAF PERIOD.
RSB
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 57 44 44 24 42 / 80 20 30 10 0
SHOALS 56 42 42 23 41 / 50 20 40 10 0
VINEMONT 56 43 43 23 41 / 60 20 30 10 0
FAYETTEVILLE 57 42 43 24 38 / 80 20 40 10 0
ALBERTVILLE 57 43 46 23 41 / 80 20 30 10 0
FORT PAYNE 58 43 48 24 39 / 80 20 30 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 11, 5:00 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 AM CST WED JAN 11 2012
ALZ001>010-016-TNZ076-096-097-121115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
500 AM CST WED JAN 11 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING...PRIMARILY
FOR LOCATIONS ALONG AND EAST OF INTERSTATE 65. ALTHOUGH LOCALLY
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREAT WITH THIS
ACTIVITY...A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A REINFORCING SURGE OF MUCH COLDER AIR WILL MOVE INTO THE TENNESSEE
VALLEY ON THURSDAY. AS THIS OCCURS...LIGHT RAIN SHOWERS WILL BEGIN
TO MIX WITH LIGHT SNOW ACROSS NORTHWEST ALABAMA BY LATE THURSDAY
MORNING...WITH THE TRANSITION TO LIGHT SNOW OCCURRING ACROSS THE
REMAINDER OF THE AREA DURING THE EARLY AFTERNOON. MINOR ACCUMULATIONS
OF SNOW...RANGING BETWEEN A TRACE AND ONE TENTH OF AN INCH...WILL BE
POSSIBLE IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN
MIDDLE TENNESSEE. ANY THREAT FOR SNOW WILL END EARLY THURSDAY
EVENING...BUT STRONG WINDS WILL DROP WIND CHILL VALUES INTO THE 10 TO
15 DEGREE RANGE BY FRIDAY MORNING.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
70/DD
In the hours before
Special weather statement, Jan 11, 2:38 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
238 AM CST WED JAN 11 2012
ALZ006-008-016-110915-
CULLMAN-MADISON-MARSHALL-
238 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN...MADISON AND MARSHALL
COUNTIES UNTIL 315 AM CST...
AT 238 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOLLY POND...OR 11 MILES SOUTH OF
ARAB...MOVING NORTH AT 50 TO 55 MPH.
PENNY SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
EDDY.
UNION GROVE.
HEBRON.
NEW HOPE...OWENS CROSSROADS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3419 8666 3431 8662 3431 8658 3445 8657
3464 8650 3456 8618 3420 8640 3425 8645
3424 8652 3423 8652 3421 8654 3418 8655
3415 8657
TIME...MOT...LOC 0837Z 201DEG 50KT 3425 8650
70/DDSpecial weather statement, Jan 11, 3:49 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
349 AM CST WED JAN 11 2012
ALZ010-111015-
DE KALB-
349 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 415 AM CST...
AT 349 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ADAMSBURG...OR 6 MILES EAST OF FORT PAYNE...
MOVING NORTH AT 55 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MENTONE...VALLEY HEAD.
SULPHER SPRINGS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3450 8554 3449 8557 3447 8556 3446 8558
3443 8558 3442 8560 3444 8572 3483 8563
3486 8558 3483 8557 3453 8551
TIME...MOT...LOC 0949Z 194DEG 48KT 3451 8559
70/DDSpecial weather statement, Jan 11, 4:46 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
446 AM CST WED JAN 11 2012
ALZ005>007-111130-
LIMESTONE-MADISON-MORGAN-
446 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN
COUNTIES UNTIL 530 AM CST...
AT 446 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DECATUR...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DECATUR.
BELLE MINA...MOORESVILLE.
TANNER.
FRENCH MILL...CAPSHAW.
HARVEST.
BETHEL...TONEY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3499 8660 3449 8692 3455 8711 3458 8711
3500 8693
TIME...MOT...LOC 1045Z 206DEG 33KT 3458 8701
70/DDSpecial weather statement, Jan 11, 5:09 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
509 AM CST WED JAN 11 2012
ALZ006>008-111200-
MADISON-MARSHALL-MORGAN-
509 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...MARSHALL AND MORGAN
COUNTIES UNTIL 600 AM CST...
AT 509 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HULACO...OR 5 MILES WEST OF ARAB...MOVING
NORTHEAST AT 40 MPH.
PENNY SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
UNION GROVE.
MORGAN CITY.
HEBRON.
NEW HOPE...WHITESBURG.
OWENS CROSSROADS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3430 8668 3431 8671 3464 8653 3456 8631
3430 8648
TIME...MOT...LOC 1108Z 204DEG 36KT 3435 8658
70/DDSpecial weather statement, Jan 11, 5:14 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
514 AM CST WED JAN 11 2012
ALZ006-009-TNZ076-097-111200-
FRANKLIN-JACKSON-MADISON-MOORE-
514 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...MADISON AND
MOORE COUNTIES UNTIL 600 AM CST...
AT 514 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BAND OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LYNCHBURG
TO HUNTLAND TO GURLEY...MOVING NORTH-NORTHEASTWARD AT 20 TO 30 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND TORRENTIAL DOWNPOURS ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SKYLINE...WINCHESTER.
RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FROM THIS BAND OF
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3535 8624 3535 8622 3534 8620 3536 8618
3536 8616 3509 8607 3479 8612 3473 8639
3499 8635 3499 8632 3512 8632 3515 8635
3514 8636 3535 8641 3537 8634 3540 8629
3541 8625
TIME...MOT...LOC 1112Z 274DEG 20KT 3529 8628 3505 8621
3474 8627
70/DDSpecial weather statement, Jan 11, 5:50 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
550 AM CST WED JAN 11 2012
TNZ076-096-111230-
LINCOLN-MOORE-
550 AM CST WED JAN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND MOORE COUNTIES UNTIL
630 AM CST...
AT 550 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLANCHE...OR 14 MILES SOUTHWEST OF
FAYETTEVILLE...MOVING NORTHEAST AT 45 TO 50 MPH.
PEA SIZE HAIL AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CARMARGO...SKINEM.
HARMS...BOONSHILL.
HOWELL.
BELLEVILLE...PETERSBURG.
CHESTNUT RIDGE...BOONEVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3536 8653 3536 8649 3533 8645 3533 8642
3535 8641 3533 8637 3499 8666 3499 8684
3511 8684 3529 8672 3531 8668 3533 8661
3536 8661 3537 8659
TIME...MOT...LOC 1149Z 210DEG 42KT 3506 8675
70/DDFlash Flood, Moore
- When
- January 11, 6:27 AM CST to 10:00 AM CST
- Where
- Moore County, 2.83 mi ESE of Cumberland Spgs to 3.08 mi SE of Cumberland Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.308, -86.257
Flash flooding closed the intersection of Overby and Coker Roads.
Flash Flood, Moore
- When
- January 11, 6:27 AM CST to 10:00 AM CST
- Where
- Moore County, 0.96 mi SW of Lynchburg to 1.38 mi NNE of Lois
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.269, -86.391
Flash flooding closed Goose Branch Road.
Flash Flood, Moore
- When
- January 11, 6:27 AM CST to 10:00 AM CST
- Where
- Moore County, 0.33 mi W of Lynchburg to 0.51 mi N of Lynchburg
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.281, -86.386
Flash flooding closed Highway 129 near Mulberry Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Lightning Strike in North Carolina, January 11, 201218 injured · $14 million · EF2 · 4 events
- Winter Storm and Winter Weather in Iowa, January 11 to 13, 20121 death · 21 events
- Winter Weather in Iowa, January 11, 20121 death · 2 events
- Marine High Wind in Gulf of Mexico, January 11, 2012$31,000 · 52 kt wind · 4 events
- Dense Fog in Kentucky, January 11, 201221 events
- Winter Weather in New York, January 11 to 12, 201216 events
- Strong Wind in Nebraska, January 11, 2012$20,000 · 1 event
- Dense Fog in Illinois, January 11, 201211 events
- Winter Weather in Missouri, January 11 to 12, 201211 events
- High Surf in Hawaii, January 11 to 13, 201210 events
- Winter Storm in Michigan, January 11 to 13, 20126 events
- Dense Fog in Missouri, January 11, 20124 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356172, 356173, 356174.